Georgia, 2007

Strong Wind in Georgia, June 2, 2007

June 2, 2007 · NWS CHS · 4 events in 4 counties and zones

The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 6:13 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 2, 6:13 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT SAT JUN 2 2007

.SYNOPSIS...
TD BARRY WILL BECOME EXTRATROPICAL TONIGHT AND MOVE NNE UP THE
ERN SEABOARD THROUGH SUNDAY. A SERIES OF WEAK FRONTS MAY MOVE
THROUGH EARLY NEXT WEEK BEFORE A RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE WESTERN ATLC LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TD BARRY LOCATED NOT FAR FROM KJAX WILL CONTINUE TO MOVE N/NE ACROSS
THE COASTAL WATERS WHILE WEAKENING INTO AN EXTRATROPICAL SYSTEM
BEFORE MOVING INTO CAROLINA COAST EARLY SUNDAY. THE MOD-HEAVY RAIN
SHIELD AHEAD OF THE SYSTEM NOW OVER OUR CWA WILL CONTINUE TO MOVE
OFF TO THE N AS AN UPPER LOW OVER THE FL PANHANDLE LIFTS NE. HEAVY
DEFORMATION REGION RNFL IS NOTED BACK IN CENTRAL GA. PRONOUNCED
DRY SLOT IS NOW PUSHING INTO SE GA AS PER LATEST WATER VAPOR
IMAGERY WHICH IS HELPING TO CURTAIL THE PRECIP FROM THE S.

OF MOST CONCERN TONIGHT IS THE INTENSE CONVECTION THAT HAS DEVELOPED
OVER MARINE ZONES AMZ374 AND S OF AMZ370 IS POTENTIALLY AIMED FOR
COASTAL SOUTH CAROLINA AROUND THE TIME OF HIGH TIDE LATER THIS EVENING.
RAINFALL AMOUNTS UP 2 INCHES PER HOUR OR MORE IS LIKELY ASSOCIATED
WITH THESE STORMS. SHORT TERM MODELS BRUSH THE COAST WITH THIS
CLUSTER OF CONVECTION...SO WILL MONITOR FOR POSSIBLE FFW ISSUANCES
LATER THIS EVENING.

GUSTY WINDS OVER COASTAL SE GEORGIA THIS AFTN WERE SHIFTING INTO
SE S CAROLINA AT THIS TIME. HILTON HEAD REPORTING WINDS GUSTING OVER
40 MPH WITH 25-35 MPH WINDS INVOF THE CHARLESTON HARBOR. ISSUED
A WIND ADVISORY FOR THE S CAROLINA COASTAL ZONES TONIGHT. STILL
GUSTING OVER 40 MPH AT TYBEE ISLAND...BUT WINDS WERE SHUTTING OFF
FROM THE S...SO WILL CONTINUE TO HANDLE WINDS ALONG THE UPPER
GEORGIA COAST WITH NOWCASTS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS BARRY TRANSITIONS INTO A EXTRATROPICAL CYCLONE AND EMERGES OUT
INTO THE ATLC OFF THE SC COAST BY EARLY SUN MORNING...EXPECT SOME
IMPROVING WEATHER FROM SOUTHWEST TO NORTHEAST. WILL START OUT WITH
CHC POP THROUGH THE AREA...BUT BY LATE AFTERNOON POP WILL BE LESS
THAN 20 PERCENT AS NORTHERLY AND NORTHWESTERLY WINDS BRING SOME
DRIER AIR INTO THE AREA. THERE WILL BE SOME WRAP AROUND MOISTURE
BUT SHOULD STAY MAINLY IN THE FORM OF CLOUDS BY THE AFTERNOON. MAY
EVEN SEE A PEAK OF SUN. BUT FOR THE MAJORITY OF THE DAY...MOSTLY
CLOUDY CONDITIONS WILL PREVAIL WITH TEMPS IN THE MID 80S. LAKE
WIND ADVISORY WILL GO THROUGH 11AM WITH A DECREASE IN WIND DURING
THE AFTERNOON.

WILL BE LOOKING FOR SOME SLIGHT 20 POP SUN NIGHT AND ALSO MONDAY AS
AREA WILL STILL BE AFFECTED BY LONG WAVE TROF OVER THE SOUTHEAST.
MODELS ARE ADVERTISING A FEW WEAK DISTURBANCES MOVING THROUGH THE
AREA WHICH GIVEN THE FORECAST INSTABILITY MAY LEAD TO SOME
CONVECTION DEVELOPING.  SHOULD NOT BE VERY WIDESPREAD HOWEVER.
SOUTHWESTERLY WINDS WILL PUSH THE TEMPS INTO THE UPPER 80S TO NEAR
90 IN SOME SPOTS MONDAY AFTERNOON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS SHOWS A BOUNDARY MOVING THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT. THIS MAY BRING A SCATTERED SHOWERS ESPECIALLY TO THE SOUTHERN
CWA. HIGH PRESSURE BRINGS DRIER AIR INTO THE REGION THROUGH THURSDAY
WITH LOW LEVEL MOISTURE INCREASING BY THE END OF THE WEEK. MAX
TEMPERATURES WILL BE IN THE UPPER 80S WITH A POSSIBILITY OF REACHING
TO THE LOWER 90S BY THE END OF THE WEEK. LOW TEMPERATURES OF MID TO
UPPER 60S RISING TO AROUND 70 BY THE END OF THE WEEK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
IFR CONDITIONS EXPECTED BOTH TERMS OVERNIGHT WITH INCREASING WINDS
AT KCHS AND SLOWLY DIMINISHING AT KSAV.

EXTENDED AVIATION OUTLOOK...
ASIDE FROM BRIEF IFR CONDS IN ISOLD TO SCT AFTN TSTMS AND IN
EARLY MRNG RADIATION FOG...VFR CONDITIONS SHOULD PREVAIL MON
THROUGH THU.

&&

.MARINE...
WILL MAINTAIN THE GALE WARNINGS FOR ALL OF THE COASTAL
WATERS...INCLUDING CHAS HARBOR...AS TD BARRY CONTINUES TO APPROACH
THE WATERS FROM THE SW. GALE FORCE SPEEDS HAVE BEEN OCCURRING
ACROSS OUR GA WATERS AND WILL SPREAD NWD THIS EVE...BEFORE
SUBSIDING BELOW GALE FORCE BY AROUND DAYBREAK SUN.

WILL HAVE TO TRANSITION INTO SMALL CRAFT ADVISORIES ON SUN AS THE
LOW MOVES NORTHEAST AND TROFFING OVER THE COASTAL WATERS KEEPS A
FAIRLY STRONG GRADIENT FOR THE NEXT SEVERAL DAYS. THERE MAY BE A
SHORT LULL EARLY TOMORROW EVENING BUT THE GRADIENT STRENGTHENS
BACK LATE SUN NIGHT AS GFS IS SHOWING THAT SOME 20-25 KT OF WIND
WILL SURGE OVER THE WATERS. ANOTHER WAVE APPROACHES MON NIGHT WITH
YET ANOTHER SURGE OF WIND OVER THE ATLANTIC WATERS.

BOUNDARY MOVES OVER THE COASTAL WATERS THROUGH TUESDAY NIGHT. WINDS
WILL BE SOUTHWESTERLY 10 TO 15 KNOTS THROUGH WEDNESDAY BEFORE
CLOCKING AROUND TO THE EAST FOR THE REST OF THE WEEK. SEAS WILL BE
MOSTLY 1 TO 3 FEET NEARSHORE WITH 3 TO 4 FEET IN THE OUTER GA WATERS
THROUGH THE END OF THE WEEK.

LAKE WINDS...WIND SPEEDS WILL INCREASE TO 20-25 KT OVER THE OPEN
LAKE WATERS LATE TNGT THROUGH TMRW MRNG AS THE REMNANTS OF TD
BARRY PASS BY OFF THE COAST. THUS...A LAKE WIND ADV WILL BE IN
EFFECT STARTING THIS EVE.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF/RIP CURRENTS...DANGEROUS BREAKING WAVE CONDITIONS
WITHIN THE SURF ZONE. WITH BREAKERS AROUND 8 FT REPORTED EARLIER
AT TYBEE ISLAND. THE ADVISORIES FOR THE GA AND SC COASTS WILL LAST
INTO EARLY TMRW MRNG. IN ADDITION TO THE HIGH SURF...BEACH
EROSION WILL BE A PROBLEM FOR MANY BEACHES...ESP THOSE THAT HAVE
ALREADY EXPERIENCED MINOR TO MODERATE EROSION FROM PREVIOUS HIGH
PRES WEDGES AND COASTAL LOW PRES SYSTEMS EARLIER THIS YEAR. IN
ADDITION...THE RIP CURRENT RISK WILL REMAIN MOD-HIGH THROUGH
TONIGHT.

COASTAL FLOODING...A STRENGTHENING ONSHORE FLOW WILL LIKELY PUSH
POSITIVE TIDAL DEPARTURES TO AT LEAST 1-2 FT ABOVE NOS PREDICTED
LEVELS TONIGHT. TIDE LEVELS WILL LIKELY SURPASS SHALLOW COASTAL
FLOODING CRITERIA AT BOTH CHARLESTON HARBOR AND FORT PULASKI BUT
DO NOT EXPECT THEM TO SURPASS THE COASTAL FLOOD WARNING CRITERIA
OF 8 FT MLLW AND 10 FT MLLW...RESPECTIVELY. THUS...WILL DROP THE
COASTAL FLOOD WATCH WITH THE AFTN FCST PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR GAZ117-119-139-
     141.
SC...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR SCZ045.
     FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR SCZ048>051.
     HIGH SURF ADVISORY UNTIL 11 AM EDT SUNDAY FOR SCZ048>051.
     WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ330-350-352-354-374.

&&
Hazardous weather outlook, Jun 2, 5:44 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SAT JUN 2 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
644 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-031000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
644 PM EDT SAT JUN 2 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT AS
STRONG ONSHORE FLOW CONTINUES OVER THE ATLANTIC WATERS.

SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER
AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS
HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS
EITHER SIDE OF THE HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY
AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-031000-
BERKELEY-
644 PM EDT SAT JUN 2 2007

...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-031000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
644 PM EDT SAT JUN 2 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS THIS
EVENING AND TONIGHT AS STRONG ONSHORE FLOW CONTINUES OVER THE
ATLANTIC WATERS.

SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER
AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS
HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS
EITHER SIDE OF THE HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY
AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
644 PM EDT SAT JUN 2 2007

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 7:14 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG VALONA                  31.48N 81.34W
06/02/2007                   MCINTOSH           GA   LAW ENFORCEMENT

            TREES AND SOME POWERLINES DOWN IN VALONA. TIME ESTIMATED.

0330 PM     NON-TSTM WND DMG DARIEN                  31.37N 81.43W
06/02/2007                   MCINTOSH           GA   LAW ENFORCEMENT

            TREES AND SOME POWERLINES DOWN IN DARIEN. TIME ESTIMATED.

0455 PM     HIGH SURF        TYBEE ISLAND            32.00N 80.85W
06/02/2007                   CHATHAM            GA   LAW ENFORCEMENT

            TYBEE ISLAND POLICE REPORTING 8 FT BREAKERS.

0515 PM     NON-TSTM WND DMG GARDEN CITY             32.10N 81.18W
06/02/2007                   CHATHAM            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&
Local storm report, Jun 2, 8:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            CHARLESTON              32.78N 79.94W
06/02/2007                   CHARLESTON         SC   LAW ENFORCEMENT

            FLOODING ON THE FOLLOWING
            ROADS...ASHLEY...FISHBOURNE...THE CROSSTOWN...SMITH AND
            VANDERHORST. STREETS ARE PASSABLE FOR NOW.

&&

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Coastal McIntosh

When
June 2, 8:30 PM EST
Where
Coastal McIntosh forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Gusty winds brought down trees and powerlines.

Strong Wind, Coastal Liberty

When
June 2, 8:30 PM EST
Where
Coastal Liberty forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Gusty winds brought down trees and powerlines.

Strong Wind, Coastal Bryan

When
June 2, 8:30 PM EST
Where
Coastal Bryan forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Gusty winds brought down trees and powerlines.

Strong Wind, Coastal Chatham

When
June 2, 8:30 PM EST
Where
Coastal Chatham forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Gusty winds brought down trees and powerlines.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43434, 43435, 43436, 43437.